Immediate differences in pH of the gastric system causes nausea and vomiting. This is often the first symptom to appear.
Ringing in the ears is an early sign of aspirin poisoning.
Confusion often manifests due to pH changes in the blood that affect the brain. This is caused by either hyperventilation causing respiratory alkalosis or metabolic acidosis due to the excessive direct ingestion of acid.
A compensatory response to increased ingestion of acid causes an increase in respiratory rate as the body attempts to “blow off” additional CO2 (acid).
Increased ventilation rate and depth causes respiratory alkalosis as excessive CO2 is removed from the body through the respiratory system.
As compensatory methods fail to manage the additional acid ingested, the body enters a state of metabolic acidosis. This aciduria leads to renal failure and oliguria.
Aciduria causes pH changes in the neurological system causing initially delirium, stupor and possible hallucinations. If ingestion is severe, coma may result.
This medication prevents the ability for the body to regulate temperature. Especially in children, hyperpyrexia may result in seizures. This increase in body temperature also causes an excessively diaphoretic state.
Picmonic's rapid review multiple-choice quiz allows you to assess your knowledge.START QUIZ NOW
*Average video play time: 2-3 minutes
Unforgettable characters with concise but impactful videos (2-4 min each)